MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401443
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the stryker sustainability solutions (b)(4) manufacturing facility through the collections process.The device was rejected during inline inspection.The device was found to be eligible for rejection for a wave issue.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause is a bend as a result of mishandling, including shipping and storage conditions, subsequent to distribution from stryker.The instructions for use (ifu) state: do not introduce the tip folded into the guiding sheath.Do not exert excessive pressure during placement of catheter if unknown resistance is encountered.Do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Do not alter this device.The reported event will continue to be monitored through post-market surveillance.Device returned to incorrect location.
 
Event or Problem Description
It was reported, "during an atrial fibrillation ablation procedure, the resterilized catheter could no longer be advanced or retrieved in the right ventricle.Under x-ray the catheter appeared to be tied in a knot.The catheter was unable to be removed so cryoablation was continued.After the procedure a snare was used to help straighten the catheter.The catheter was removed with no adverse effects to the patient." there was no patient injury reported.No information was provided regarding extended procedure time.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key11004397
Report Number0002090040-2020-00035
Device Sequence Number3814001
Product Code NLH
UDI-Device Identifier00885825006617
UDI-Public00885825006617
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K012708
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model Number401443
Device Catalogue Number401443RR
Device Lot Number4268751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;